dLifeHeaderPortlet is temporarily unavailable.

dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Wed Jun 17 11:48:27 UTC 2009

severe generalized pittingedema(5-8Kg)in 48 hrs after insulin.Have to omitt insulin to resolve.HbA1C 10. Normal kidney function. Why and how to avoid?
Asked By: hisham  
Category: Insulin
Flagged!

Background Info Hide
Diabetes Profile Hide
n/a
Expert Answers (1)
2010-03-02 23:27:41.0

The use of Insulin along with TZDs such as Avandia or Actos can contribute to severe edema. It is also possible to experience insulin induced edema due to sudden drops in blood glucose following periods of prolonged insulin deficiency. In such case the edema is a temporary response to changes in fluid balance, which can be minimized through gradual decrease in blood glucose levels and appropriate medically supervised restoration of fluid and electrolyte balance.
Answered By: Claire Blum
Accreditations: MS Ed, RN, CDE, CPT
Sources Show

Community Answers (0)
 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

Do you have all the doctors you need on your diabetes care team?

  • Watch dLifeTV online now!

    Click here for more info
  • Join the #1 Diabetes Community.

    Join Today!
  • Everything you need to know about Insulin.

    Click here